Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 228, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 1, 1997, 7:51 PM CDT for Blaine County, Custer County, Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 1997, 7:51 PM CDT (00:51 UTC)
- Expired
- Sep 1, 1997, 8:55 PM CDT
- In force
- 64 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Blaine County, NE, Custer County, NE
The radar
The North Platte radar (KLNX), 69 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2093 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 020052 RRA SVRLBF NEC009-041-020155- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 751 PM CDT MON SEP 1 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 855 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTH CENTRAL NEBRASKA ...SOUTHERN BLAINE COUNTY IN CENTRAL NEBRASKA ...NORTHERN CUSTER COUNTY AT 749 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 32 MILES NORTHWEST OF BROKEN BOW OR 14 MILES NORTHWEST OF ANSELMO MOVING EAST SOUTHEAST AT 25 MPH. DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... ANSELMO BY 815 PM CDT MILBURN BY 820 PM CDT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF YOU ARE IN THE PATH OF THIS STORM YOU SHOULD MOVE INSIDE A STRONG BUILDING vAND GO TO THE LOWEST FLOOR POSSIBLE. COGIL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:46 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 1, 6:46 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 645 PM CDT MON SEP 1 1997 AS SOON AS SEVERE THUNDERSTORM DIES IN THOMAS COUNTY...WILL BE CANCELLING SEVERE THUNDERSTORM WATCH. THUNDERSTORMS HAVE SHOWN A TENDENCY TO INCREASE QUICKLY AND THEN DIE QUICK LYBACK DOWN. WIND SPEEDS IN MID LEVELS ARE WEAK AND SO IS THE SHEAR...SO EXPECT ANY STORMS THAT DO BECOME STRONG WOULD DO SO BRIEFLY. MICHELS
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.